Alert archive / Idaho / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 5, 2009, 8:31 PM MDT for Blaine County, Idaho. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2009, 8:31 PM MDT (02:31 UTC)
- Expired
- Jun 5, 2009, 10:30 PM MDT
- In force
- 119 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Boise radar (KCBX), 142 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 2.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 060231 FFWPIH IDC013-060430- /O.NEW.KPIH.FF.W.0010.090606T0231Z-090606T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO 831 PM MDT FRI JUN 5 2009 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO... THIS INCLUDES THE CITY OF KETCHUM... * UNTIL 1030 PM MDT * AT 829 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A MUD SLIDE IN THE CASTLE ROCK BURN AREA FROM A THUNDERSTORM OVER THE WARNED AREA. LOCATIONS NEAR THE PATH OF INCLUDE...KETCHUM. PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE RADAR INDICATED THE POTENTIAL FOR FLASH FLOODING OVER THE CASTLE ROCK BURN AREA. && LAT...LON 4378 11459 4378 11434 4353 11434 4353 11459 $$ HUSTON
1 follow-up statement
000 WGUS75 KPIH 060429 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO 1029 PM MDT FRI JUN 5 2009 IDC013-060437- /O.EXP.KPIH.FF.W.0010.000000T0000Z-090606T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAINE ID- 1029 PM MDT FRI JUN 5 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM MDT FOR NORTHWESTERN BLAINE COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED THAT SHOWER ACTIVITY HAD DECREASED SIGNIFICANTLY ACROSS THE CASTLE ROCK BURN AREA THIS EVENING AND THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 600 AM MDT SATURDAY MORNING AS SATURATED HILLSIDES MAY COLLAPSE PRODUCING DEBRIS FLOWS IN AND NEAR THE CASTLE ROCK BURN AREA. LAT...LON 4378 11459 4378 11434 4353 11434 4353 11459 $$ HUSTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:00 PM MDT, 6 hours 31 minutes earlier.
Area forecast discussion, Jun 5, 2:00 PM MDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT FRI JUN 5 2009 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. LOW PRESSURE SYSTEM HAS MOVED ONSHORE AND IS MOVING NORTHEAST ACROSS NEVADA. THIS SYSTEM IS EXPECTED TO MOVE THROUGH SOUTHEAST IDAHO LATE TONIGHT AND ON SATURDAY. MEANWHILE...A COLD FRONT WILL BE APPROACHING THE AREA FROM THE NORTHWEST. IT IS EXPECTED TO PUSH THROUGH THE REGION SATURDAY NIGHT AND SUNDAY. THUS...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH INTO SUNDAY UNTIL THESE SYSTEMS CLEAR THE REGION. HEAVY RAIN ALONG WITH GUSTY WINDS AND SMALL HAIL WILL REMAIN POSSIBLE TONIGHT WITH THE FOCUS SHIFTING TO MAINLY HEAVY RAIN FOR SATURDAY AND SUNDAY AS THE FRONT MOVES THROUGH THE REGION. FLASH FLOOD WATCHES REMAIN IN EFFECT FOR THE CENTRAL MOUNTAINS...SOUTHERN HIGHLANDS AND PORTIONS OF THE EASTERN HIGHLANDS. THESE AREAS HAVE SEEN CONSIDERABLE AMOUNTS OF RAIN OVER THE PAST SEVERAL DAYS AND ARE SUSCEPTIBLE TO FLASH FLOODING AND MUDSLIDES. ONCE THE FRONT CLEARS THE REGION...TEMPERATURES WILL COOL CONSIDERABLY AND CHANCES FOR PRECIPITATION WILL BE LESS. .LONG TERM...MONDAY THROUGH FRIDAY. UPPER TROF FINALLY MOVES EAST BY MONDAY WITH A COOL NORTHWESTERLY FLOW ALOFT BEHIND COLD FRONT. EXPECT WELL BELOW NORMAL TEMPERATURES MONDAY WITH A CHANCE OF SHOWERS IN CYCLONIC FLOW CONTINUING. GFS AND EUROPEAN MODELS KEEP SOUTHEAST IDAHO IN COOL PATTERN THROUGH NEXT WEEK WITH GFS ADVERTISING ANOTHER PACIFIC WAVE APPROACHING WEDNESDAY AND ACTUALLY CLOSING OFF ANOTHER 500 MILLIBAR LOW WEST OF IDAHO. THIS WILL KEEP SHOWERS GOING ALL WEEK. EUROPEAN MORE OPEN WITH WAVE...BUT SIMILAR IN THE CONTINUED COLD AND WET PATTERN. DID NOT CHANGE GRIDS WITH PRECIPITATION WITH A CHANCE OF SLIGHT CHANCE DAILY AND KEPT TEMPERATURES WITH WELL BELOW NORMAL HIGH TEMPERATURES THROUGH FRIDAY. GK && .AVIATION...EXPECT SHOWERS AND THUNDERSTORMS AT ALL TAF SITES FOR A LARGE CHUNK OF THIS EVENING AND SATURDAY. MAINLY VFR BUT UNDER HEAVIER SHOWERS WILL DROP TO MVFR CEILINGS AND VISIBILITIES. GK && .FIRE WEATHER...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS FORECAST AGAIN TODAY WITH THE THREAT OF LOCALLY HEAVY RAIN...GUSTY WINDS AND HAIL. GIVEN THE EXTREMELY MOIST AIRMASS IN PLACE...FLASH FLOODING REMAINS POSSIBLE IN STEEPER TERRAIN AND WHERE THE GROUND IS ALREADY WELL SATURATED. WET CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...WHEN THE LARGE UPPER LOW ALONG THE CALIFORNIA COAST SHIFTS NORTHEAST PAST EASTERN IDAHO. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IDZ018-022>025-031- 032. &&
Hazardous weather outlook, Jun 5, 4:17 AM MDT, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 417 AM MDT FRI JUN 5 2009 IDZ017>025-031-032-061030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 417 AM MDT FRI JUN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THROUGH TONIGHT ACROSS EASTERN IDAHO. THERE IS A THREAT OF STRONG TO SEVERE STORMS CAPABLE OF PRODUCING HEAVY RAIN...HAIL AND GUSTY WINDS. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL CENTRAL AND SOUTHERN MOUNTAINOUS AREAS FOR THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION...PLEASE REFER TO FFAPIH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO NEXT WEEK. THE GREATEST THREAT WILL BE SATURDAY INTO SUNDAY. THE THREAT OF HEAVY RAIN IS POSSIBLE. HOWEVER...THE THREAT OF STRONG TO SEVERE STORMS WILL BE LESS THAN TODAY. THE THREAT OF RIVER/SMALL STREAM FLOODING MAY BECOME MORE OF AN ISSUE THAN FLASH FLOODING BY SUNDAY AND EARLY NEXT WEEK. MUCH COOLER WEATHER ARRIVES WITH TEMPERATURES COLD ENOUGH FOR SNOW AT NIGHT ON THE HIGHER PEAKS. NO SIGNIFICANT SNOWFALL IS FORECAST AT THIS TIME AND ANYTHING THAT FALLS WOULD MELT DURING THE DAYLIGHT HOURS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Jun 5, 7:24 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
724 PM MDT FRI JUN 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 4 SW IDAHO FALLS 43.45N 112.09W
06/05/2009 E0.25 INCH BONNEVILLE ID TRAINED SPOTTER
PEA SIZE HAIL
0617 PM HAIL IDAHO FALLS 43.49N 112.04W
06/05/2009 E0.25 INCH BONNEVILLE ID TRAINED SPOTTER
PEA SIZE HAIL
&&
DPHELPSLocal storm report, Jun 5, 7:36 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
736 PM MDT FRI JUN 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL IDAHO FALLS 43.49N 112.04W
06/05/2009 E0.50 INCH BONNEVILLE ID TRAINED SPOTTER
MARBLE SIZE HAIL
0617 PM TSTM WND GST IDAHO FALLS 43.49N 112.04W
06/05/2009 M58 MPH BONNEVILLE ID ASOS
PEAK WIND AT IDAHO FALLS AIRPORT GUST OF 58 KNOTS OR 67
MPH
&&
DPHELPSSpecial weather statement, Jun 5, 7:45 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
745 PM MDT FRI JUN 5 2009
IDZ021>023-060230-
ONEIDA ID-BINGHAM ID-POWER ID-BANNOCK ID-
745 PM MDT FRI JUN 5 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO
UNTIL 830 PM MDT
AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ABERDEEN TO 5 MILES
WEST OF HAWKINS..AND MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
ABERDEEN AND CRYSTAL...
ARBON VALLEY...
MICHAUD AND POCATELLO AIRPORT...
POCATELLO...
CHUBBUCK... PORTNEUF AND SPRINGFIELD...
FORT HALL... GIBSON AND PINGREE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4287 11295 4328 11280 4328 11272 4294 11221
4240 11237
TIME...MOT...LOC 0145Z 193DEG 27KT 4289 11284 4256 11243
HANKOLocal storm report, Jun 5, 7:48 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
748 PM MDT FRI JUN 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND GST RIGBY 43.67N 111.92W
06/05/2009 E50 MPH JEFFERSON ID TRAINED SPOTTER
GUST TO 50 MPH
&&
DPHELPSLocal storm report, Jun 5, 8:08 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
808 PM MDT FRI JUN 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 2 NE POCATELLO 42.90N 112.44W
06/05/2009 E0.50 INCH BANNOCK ID TRAINED SPOTTER
MARBLE SIZE HAIL
&&
DPHELPSLocal storm report, Jun 5, 8:31 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
831 PM MDT FRI JUN 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD NE KETCHUM 43.69N 114.38W
06/05/2009 BLAINE ID EMERGENCY MNGR
MUDSLIDE ON WARM SPRINGS ROAD AT THE CASTLE ROCK BURN
SCAR. REPORTED BY BLAINE COUNTY SHERIFF.
&&
KHANKOThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:25 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Jefferson, Madison | 50 min |
| Jun 5, 7:45 PM MDT | Special Weather Statement | PIH | Power | 45 min |
| Jun 5, 7:49 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson, Madison | 28 min |
| Jun 5, 8:07 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Madison | 38 min |
| Jun 5, 8:14 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson | 31 min |
| Jun 5, 8:36 PM MDT | Special Weather Statement | PIH | Bingham | 39 min |
| Jun 5, 8:43 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 62 min |
| Jun 5, 9:24 PM MDT | Special Weather Statement | PIH | Bonneville | 36 min |
| Jun 6, 12:56 PM MDT | Lake Wind Advisory | PIH | 8 hr | |
| Jun 6, 3:06 PM MDT | Special Weather Statement | PIH | Clark, Custer | 84 min |
| Jun 6, 4:19 PM MDT | Flash Flood Warning | PIH | Blaine | 4 hr |
| Jun 6, 5:12 PM MDT | Special Weather Statement | PIH | Jefferson | 93 min |
Nearby
Flash Flood Warnings in Idaho, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.